Rash on hydroxychloriquine

I've been taking hydroxychloriquine for about 4 weeks now. I think I'm starting to feel a little bit better which is exciting! I'm certainly not quite as exhausted as before. However, the last few days I've found my torso covered with a rash, which is very slightly itchy. Looking at the paperwork which comes with the drugs it says to tell the doctor if this happens. I'm reluctant to do so if it's something that'll pass as I'm eager to see if hydroxy will work for me long term. So my question is, did anyone else get this rash, and if so, did it disappear after a while?

4 Replies

oldestnewest
  • Tell your GP about the rash. It may be something unrelated to hydroxychloroqine and it may not necessarily mean you have to stop taking it even if it is.

    Good luck - and let us know what happens!

  • Yes, go see your GP. The same thing happened to me last year. I developed a rash after about 4 wks too. It quickly spread from my torso to my arms and legs. My dermatologist then tried me on thalidomide and chloroquine sulphate, and I ended up in hospital for two weeks after I had a toxic reaction and all my skin fell off head to toe. But that was just me the dermatologist said. A lot of people have no reaction to hydroxychloroquine.

  • Oh my gosh Diagnosed2012! That sounds horrible and really scary! Hope you're ok now. I will monitor my rash for a couple of days and see how it goes. It's a bit better today. A friend has been on hydroxychloriquine for a few years and she had various problems with it at first but is fine now.

  • Just to update you, I'm pleased to tell you the rash has disappeared! I was too busy to make a doctor's appointment at the beginning of this week, and since Tuesday I've had no rash at all, so I'm very happy :-D

You may also like...